Emotional support, and in some cases counseling, are recommended.
If a medication is causing increased appetite and weight gain, your health care provider may decrease your dosage or recommend a different drug. Never stop taking your medication without first talking to your health care provider.
Call your health care provider if
Contact your health care provider if:
You have an unexplained, persistent increase in appetite
You have other unexplained symptoms
What to expect at your health care provider's office
Your health care provider will exam you, weigh you, and ask questions about your medical history. exam. You also may have a psychological evaluation.
Questions may include:
Have you changed your eating habits?
Have you begun dieting?
Do you have concerns about your weight?
What do you eat in a typical day?
How much do you eat?
What medications are you taking?
Are you taking any new medications, or have you changed the dose of your medications?
Do you use any illicit drugs? If so, which ones?
Does the hunger occur during the sleep period?
Does the hunger seem to occur in a pattern related to your menstrual cycle?
What other symptoms are you having at the same time?
Linda J. Vorvick, MD, Medical Director and Director of Didactic Curriculum, MEDEX Northwest Division of Physician Assistant Studies, Department of Family Medicine, UW Medicine, School of Medicine, University of Washington. Also reviewed by A.D.A.M. Health Solutions, Ebix, Inc., Editorial Team: David Zieve, MD, MHA, David R. Eltz, Stephanie Slon, and Nissi Wang.